Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2000, 8:18 PM EDT for Echols County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2000, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 22, 2000, 8:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 230018 SVRJAX GAC101-230045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 818 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 845 PM EDT * AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MAYDAY...OR ABOUT 8 MILES NORTH OF STATENVILLE...MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT THU JUN 22 2000 RADAR SHOWS STRONGEST CONVECTION W OF A LINE FROM OCF TO AMG. THIS ASSOCIATED MOSTLY WITH SFC TROUGH EXTENDING FROM SC TO CENTRAL GA AND VORT LOBE OVER N FL. SEV TSTM WATCH FOR NRN COUNTIES UNTIL 8 PM. FORECAST...MODELS FAIRLY SIMILAR WITH THIS PACKAGE BUT DO SHOW SOME SIGNS OF DISAGREEMENT STARTING FRI. MODELS DROP SFC TROUGH SWD DURING THE PD WITH RIBBON OF HIGH MEAN RH EXTENDING JUST SE OF TROUGH. SFC RIDGE S OF CWA WILL CONTINUE TO MEANDER NEAR S FL THEN MAKE PROGRESS NWD ON SUN. AT UPPER LEVELS...A VORT LOBE WILL BEGIN TO DRIFT SE OVER SE GA AND MAY SERVE TO ENHANCE SHOWERS LATE TONIGHT. MAIN AREA OF VORT ADVECTION WILL BE FOCUSED E OF VLD-CTY LINE AND PERHAPS A LITTLE FARTHER E ON SAT. THINK ETA HAS INITIALIZED BETTER WITH 18Z SFC ANALYSIS WITH THE NGM A CLOSE SECOND. THEREFORE WILL BASE FORECAST MAINLY OFF THE ETA MODEL. WILL HAVE HIGHEST POPS S ALTHOUGH A LITTLE UNSURE ABOUT SAT FOR SE GA. MODELS INDICATE DRIER AIR COMING INTO SE GA LATE FRI AND SAT. MESO-ETA PROGGING PW DROPPING TO 1.4 INCHES BUT WITH MOD INSTABILITY AND VORT LOBE HANGING ON OVER CENTRAL GA WILL GO CHANCE POPS. WILL TRY GO A LITTLE BELOW MOS TEMP GUIDANCE. THANK MLB FOR COORDINATION. MARINE...NO HIGHLIGHTS. WINDS TO REMAIN SLY AT 10-15 KT...WITH SEAS ESTIMATED 2-3 FT BASED ON BAR PILOT REPORT AND GRAYS REEF BUOY. AXIS OF MOISTURE OVER MARINE WATERS WILL KEEP CHANCE SHRA AND TSRA THERE. PRELIM... AMG 72/94/70/93 3423 SSI 75/89/74/89 3524 JAX 73/91/73/91 3636 GNV 72/90/72/91 3636 02 .JAX... .GA...NONE. .FL...NONE.
In the hours before
Local storm report, Jun 22, 7:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
732 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 5 SE ANDALUSIA FL .75 INCH HAIL
06/22/00 FLAGLER ESTIMATED 60 MPH WINDS.
TREE LIMBS DOWN.
0400 PM S BAXLEY GA WIND DAMAGE
06/22/00 APPLING TREES AND POWERLINES DOWN.
0415 PM ODUM GA .75 INCH HAIL
06/22/00 WAYNE
0625 PM EMERSON PARK GA .75 INCH HAIL
06/22/00 WARE
SECThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:22 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 23 min |
| Jun 23, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 29 min |
| Jun 23, 6:40 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.